Adult-Onset Henoch-Schönlein Purpura Triggered by Isotretinoin with Persistent Polyarthritis and Isolated Cutaneous-Gastrointestinal Involvement: A Case Report.
Hussam Aldeen Mansour, Abdullah Alfandi, Aiman Abo Al Shamat et al.
✦ AI-curated · Sources linked
Case in brief
A 30-year-old woman developed palpable purpura, abdominal pain, and symmetric polyarthritis three weeks after starting isotretinoin. Evaluation showed mild inflammation, negative autoimmune testing, and normal renal function; repeated urinalyses remained normal. Isotretinoin was stopped, and corticosteroids resolved the skin and gastrointestinal symptoms. Inflammatory polyarthritis persisted beyond six weeks, prompting methotrexate, after which it improved. No renal involvement emerged during follow-up.
What made this case unusual
The reported presentation combined persistent inflammatory polyarthritis requiring methotrexate with cutaneous and gastrointestinal disease, while renal involvement remained absent.
Diagnostic / clinical pearl
In suspected IgA vasculitis arising after isotretinoin exposure, consider the drug as a possible trigger and assess for renal involvement even when initial renal function and urinalysis are normal.